Prilosec long term effects

Common Questions and Answers about Prilosec long term effects

prilosec

So mayble i'll start taking the Prilosec instead of the Nexium, especially if it works just as well. Do we have confirmation that Prilosec long-term is better (healthier) than taking Nexium long-term? Or is that uncertain?
If I stop taking it for more than a day, that old burning sensation comes back.I don't feel there are any long term effects but it did take me about two weeks to get used to it. It did give me headaches at first. And those of you with GERD who can't take asperin or actecetmephen, try Panadol pain releaver. It lists the same ingrediants as tylenol but it doesn't bother my stomach, EVER! I take it for headaches, backaches, whatever, with no bad side effects!
Long term effects of PPI's like prilosec is malabsorbtion of vitamins and minerals from food or suppliments. Another member asked about other methods to help and she asked what this Stretta procedure was...below is what I found doing a search.Please read and then mayb ask ur dr about it if this may help...I am not well informed, but sounds like an option.
Dear DAG03927, Did you ever get an answer about being on Prilosec long-term ? I'm curious because I just started taking Prevacid and am wondering the same thing. I feel like I'm too young to start being on meds.
I know this was a long way around a few simple questions but, Can you have long term pericarditis? Would it show in the blood tests after such a long time? Would a doctor be able to give you some type of tests to evaluate the situation and eliminate certain illnesses or diseases? Do you acquire other illnesses or diseases after you have pericarditis?
You may want to do a WEB search on Losec (in the US it is marketed under the name Prilosec, so I'd search that term as well). You should get good information on potential side effects and how long it takes to begin to have full effect. I suspect that you may want to give it 2 or 3 weeks to see if it helps. If not, tell your GP and ask for an endoscopy. That will be the first test they should do to see if reflux has irritated your esophageal lining.
there r long term effects of being on PPI's like prilosec....it can affect absorption of vitamins and minerals...like vitamin D....which many say s plays into bone loss. It affects not only natural absorption, but also from supplements as well.Do speak to ur pharmacist to get a schedule of when to take what meds as timing plays a key role in this as well. I take my gerd meds in the AM and my vitamins at night b4 bed...this way they have a better chance to get absorbed.
The fact remains that once the drug is out of your system acid production returns to normal. There is no evidence of any long term effects. It would actually be a good thing if there were because we could treat patients for a limited time but get long term benefit. This doesn't happen. As for njnd, you are describing symptoms of gastroparesis. Because mild cases result in stasis of food in the stomach with irritation the symptoms are frequently treated with a trial of acid suppression.
She assured me that there were no studies that showed any side effects from the long term use of PPI's. I continued to suspect Prilosec and attempted to discontinue it. Unfortunately I did not keep a record of the prilosec intake or my arrhythmia's so I can't directly relate them. I have taken some Prilosec in the last year but not on a consistent basis. I did have a long period the first part of this year without any arrhythmia's and then they started up again in August.
so, therefore anyone with long term side effects... voice yourself and esp. anyone who has had feedback from their Dr. in this regard. IT IS TRUE THAT THE TREATMENT CAN CAUSE LONG TERM SIDE EFFECTS and doctors and the drug companies need to listen to people like us who are the guinea-pigs IF THEY REALLY CARE ABOUT WARNINGS... I was told I would feel better than ever. Not so!!!! I feel horrible and worse than before treatment when I had no symptoms.
Does it take a while for these medications to work enough for me to notice a difference? I have researched GERD on the internet, and see that some people need long-term drug intervention - especially those, like myself, who have the hernia & LES problem. It says that my symptoms will return if drug therapy is discontinued. So, I either take drugs for the rest of my life, or have surgery to correct the mechanical problem(s). Personally, I think both options stink!
Potential gastrointestinal effects of long-term acid suppression with proton pump inhibitors. Aliment Pharmacol Ther 2000; 14:651. If you have further concerns, you should definitely consult your GI. Thanks, Kevin, M.D.
My mother was on long term acid blocker nexium (similar to prilosec (omeprazole) but more powerful) and these were some of the dozens of symptoms that she no longer suffers with since stopping nexium... severe major clinical depression, severe anxiety, severe constant fungal infections, homocysteine in imminent heart attack range, severe angina pain, severe stomach pain (nexium worsened her gastritis), sky high blood pressure - given less than 5 years to live by an international specialist.
I am worried about the side effects of Prilosec after taking the medication for more than 8 years. My Gerd is getting worse and I am considering the operation.
So not many studies are there which discuss about the long term effects of these medications. The possible long term effects are - 1. Formation of gastric polyps 2.
11 years on prilosec is enough that purple can cause cancer long term i said forget it i am doing everything natural DGL ALOE VERA JUICE And Digestive Enzymes And Working Out Drinking Lots Of Water To
You are out of breath because of hyperventilation, you get nonregular heart beets under panic, as this is your bodies way of telling you to escape because there's danger. And your full feeling is associated with panic disorder. Long term drinking, damages the outer layer in the brain, (not saying thats happened to you. Long term drink is also closely associated to neuroligical disorders mainly panic disorders. Feeling a sickening dread, that something bad will happen and the like.
I wasn't cold but my body was tense and shivering like I was freezeing. Could this be side effects from long term use of Prevacid or does it simply sound like anxiety.
They are considered very safe with a good side effect profile and have been used long term without many adverse effects. Prevacid (lansoprazole) and Prilosec (omeperazole) belong to a class of medication called proton pump inhibitors. They are strong inhibitors of stomach acid secretion. They are generally highly effective in treating patients with acid peptic disorders (such as gastroesophageal reflux or peptic ulcer disease).
I understand that we all can experience different side effects to certain meds but was hoping someone could tell me what, if any, side effects they experienced while taking Prilosec or Zegerid. Both meds are basically Omeprazole. I also noticed that, in my opinion, my doctor had me on WAY TOO MUCH. I was prescribed 40mg twice a day..EVERY DAY! I've seen that the most common script is written for 20mg a day for two weeks.
Where HCV has put him today, if tx is unsuccesful, it's possible his best shot at long-term survival would be a liver transplant. I've seen ESLD, and I know from where I stand, my husband and I plan on fighting the good but tough fight. Good luck to your husband and your struggle. (Gotta put on that armor when slaying the dragon...) :) I wish you both the best...
Hi...there r long term effects of most drugs...PPI"S can create malabsorption of vitamin and minerals...most commonly is calcium defficency.... The malabsorption affects what we get naturally thru eating foods as well as thru supplements May I ask if u had a PH test done recently?....many can have too little acid, but feel the same as when it was too much.....it is best to be checked to be sure u r treating for the right issue....
I am wondering if there is any connection between taking this medication long-term, like I have been doing, and impotence. Occasionally, my erections have not been as strong as before, and sometimes I have trouble achieving an erection. This doesn't happen all the time. Sometimes there's no problem at all. Does anyone know if there is any connection here?
I don't feel the acid reflux, but it must stiill be going on if this is starting to happen. I wonder about the long term effects of Nexum and I do not want to be on it. Now I have found this column with people who are experiencing exactly what I am having. I can't tell you how good that feels!!! I went to the doctor for my heart because of the shortness of breath! I read Dr. Weil's book recently and have decided to try the DGL.
Any studies using prilosec vs. prevacid long term for control of gastric acid? Which would be the better choice? Dear Mary, Both omeperazole (Prilosec) and lansoprazole (Prevacid) belong to the same class of drugs called proton pump inhibitors (PPIs). They are potent inhibitors of acid secretion. Omeperazole and lansoprazole work by the same mechanism and only differ in chemical structure. Therefore, when one takes equivalent doses of either drug one should obtain the same effect.
MedHelp Health Answers